MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A1020-020
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.It has reportedly been discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a common iliac artery.A 2.0x20mm armada 14 was attempted to to be inflated; however, it only partially inflated.A leak was noted on the joint between the hub and the shaft during the first inflation.Another non-abbott device was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, a conclusive cause for the reported inflation issue and leak could not be determined.It may be possible that the inflation device was not properly connected to the sidearm; however, without having the device to examine, a conclusive cause could not be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Additional Manufacturer Narrative
A visual and functional analysis was performed on the returned device and noted the inflation port was cracked.The reported inflation issue and leak were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided and evaluation of the returned unit, the reported inflation issue and leak were due to the cracked inflation port.Although the source of the crack could not be determined, this type of damage is consistent with over-tightening or cross threading of an inflation device or syringe causing the luer to crack from the treaded area.It may be possible that the rotator on the inflation device was over-tightened causing the sidearm to crack the threads; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for eval updated from "no" to "yes".H3- device evaluated by manufacturer updated from "no" to "yes".H6- type of investigation: code 4115 (device discarded) and investigations findings code 3221 (no findings available) were removed.Code 4582 (no clinical signs, symptoms or conditions was added.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11629607
Report Number2024168-2021-02858
Device Sequence Number16868700
Product Code DQY
UDI-Device Identifier08717648155666
UDI-Public08717648155666
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberA1020-020
Device Catalogue NumberA1020-020
Device Lot Number8121341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/08/2021
05/14/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/27/2021
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1